Alert archive / Oklahoma / River Flood Warnings in 2010
River Flood Warning 21, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 13, 2010, 7:57 AM CDT for Ottawa County, Oklahoma. It took effect at Jul 13, 2010, 11:47 AM CDT. It was in force for 5 min.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 7:57 AM CDT (12:57 UTC)
- In effect from
- Jul 13, 2010, 11:47 AM CDT
- Expired
- Jul 13, 2010, 11:52 AM CDT
- In force
- 5 min
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 13.58 ft at Jul 13, 2010, 11:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
535 WGUS44 KTSA 131257 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 757 AM CDT TUE JUL 13 2010 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-132057- /O.NEW.KTSA.FL.W.0021.100713T1647Z-100714T1523Z/ /COMO2.1.ER.100713T1647Z.100714T0000Z.100714T0923Z.NO/ 757 AM CDT TUE JUL 13 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR COMMERCE. * FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM TUESDAY THE STAGE WAS 13.03 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 16.9 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * IMPACT...AT 17.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. RIVERVIEW PARK EXPERIENCES MINOR FLOODING. $$
1 follow-up statement
824 WGUS84 KTSA 131652 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1152 AM CDT TUE JUL 13 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-131722- /O.CAN.KTSA.FL.W.0021.000000T0000Z-100714T1523Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1152 AM CDT TUE JUL 13 2010 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 1100 AM TUESDAY THE STAGE WAS 13.58 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CREST BELOW FLOOD STAGE AT 14.2 FEET THIS AFTERNOON. A FLOOD ADVISORY IS NOW IN EFFECT. * IMPACT...AT 14.0 FEET...LOW LYING AREAS ALONG THE RIVER IN RIVERVIEW PARK ARE THREATENED BY HIGH WATER...AND FASTER FLOWS ARE EXPECTED. USE EXTRA CAUTION OR AVOID RECREATIONAL ACTIVITIES NEAR THE RIVER. INTERESTS NEAR THE RIVER SHOULD CONTINUE TO MONITOR LATER FORECASTS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 13, 5:59 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 13, 5:59 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
559 AM CDT TUE JUL 13 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
A FEW LINGERING SHOWERS NEAR FSM WILL DIMINISH LATER THIS MORNING...
AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SE
OKLAHOMA AND WC ARKANSAS. HOWEVER VFR CONDITIONS WILL PREVAIL
THROUGH THE. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO FOG
ACROSS NW ARKANSAS WITH POTENTIAL FOR IFR VSBYS TO DEVELOP AFTER
09Z.
&&
.PREV DISCUSSION... /ISSUED 302 AM CDT TUE JUL 13 2010/
DISCUSSION...
HEAVY FLOODING RAINS ARE CURRENTLY INUNDATING MUCH OF NORTHWEST
ARKANSAS THIS MORNING. CURRENT TRENDS SUGGEST THAT THIS ACTIVITY
WILL BE EAST OF THE FORECAST AREA BY 12Z. WILL MAKE FINAL
ADJUSTMENTS TO FIRST PERIOD POPS JUST BEFORE ISSUANCE.
HIGH PRESSURE WILL QUICKLY BUILD INTO THE SOUTHERN PLAINS BEGINNING
TODAY... EFFECTIVELY SHUTTING OFF THE WATER FAUCET THAT HAS BROUGHT
COPIOUS AMOUNTS OF SUMMER RAINFALL TO THE REGION THUS FAR. AS HIGH
PRESSURE STRENGTHENS... PRECIPITATION CHANCES WILL BE MINIMAL...
ALTHOUGH SOME ISOLATED DIURNAL CONVECTION WILL BE POSSIBLE.
HOWEVER... MOISTURE IN THE FORM OF HIGH HUMIDITY WILL REMAIN
ENTRENCHED ACROSS THE AREA... THANKS TO SATURATED SOILS AND PREVAILING
SOUTHERLY LOW LEVEL FLOW. AS TEMPERATURES BEGIN TO RISE TO NEAR AND
ABOVE SEASONAL NORMALS THIS WEEK... HEAT INDEX VALUES WILL CLIMB
WELL OVER 100 ACROSS MUCH OF THE REGION. HEAT STRESS WILL BECOME THE
MAJOR WEATHER THREAT SO WILL GO AHEAD AND CONVERT THE REMAINDER
OF THE GOING EXCESSIVE HEAT WATCH TO AN EXCESSIVE HEAT WARNING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...14
LONG TERM....06
AVIATION...14Hazardous weather outlook, Jul 13, 5:05 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 AM CDT TUE JUL 13 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT TUE JUL 13 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS MORNING... BUT THE OVERALL THREAT OF HEAVY RAINFALL AND FLOODING HAS ENDED. A FEW THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON NEAR ANY BOUNDARIES LEFT OVER FROM OVERNIGHT ACTIVITY. THE BIGGER CONCERN BEGINNING THIS AFTERNOON WILL BE EXCESSIVE HEAT...WITH HEAT INDEX VALUES EXPECTED TO RANGE FROM 100 TO 105 DEGREES OVER MOST OF EASTERN OKLAHOMA...AND THE ARKANSAS RIVER VALLEY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HOT AND HUMID WEATHER WILL PERSIST INTO EARLY NEXT WEEK...AND LIKELY BEYOND...AS HIGH PRESSURE BECOMES ESTABLISHED OVER THE SOUTHERN PLAINS. AFTERNOON HEAT INDEX VALUES EXCEEDING 105 DEGREES WILL BE COMMON. INTERMITTENT UPPER LEVEL DISTURBANCES WILL COMBINE WITH THE MOIST ATMOSPHERE TO KEEP AT LEAST LOW CHANCES OF THUNDERSTORMS IN THE FORECAST...ESPECIALLY LATE IN THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... PREPARE FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 13, 2:16 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HEAVY RAIN FAYETTEVILLE 36.06N 94.16W
07/13/2010 M5.10 INCH WASHINGTON AR EMERGENCY MNGR
WEST SIDE OF FAYETTEVILLE...FROM 1030 PM TO 130 AM.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:42 PM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Jul 12, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 60 min |
| Jul 12, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 60 min |
| Jul 12, 9:09 PM CDT | Flash Flood Warning | TSA | Ottawa | 3 hr |
| Jul 12, 9:16 PM CDT | Special Weather Statement | TSA | Delaware | 59 min |
| Jul 12, 9:31 PM CDT | Flash Flood Warning | TSA | Craig | 3 hr |
| Jul 12, 10:45 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Jul 13, 8:00 AM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Jul 13, 8:00 AM CDT | River Flood Warning | TSA | Cherokee | 36 hr |
| Jul 13, 11:49 AM CDT | River Flood Advisory | TSA | Ottawa | 13 hr |
Nearby
River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.